Alert archive / Nebraska / Frost Advisories in 2016
Frost Advisory 1, NWS North Platte, NE
NWS North Platte, NE issued this frost advisory at May 13, 2016, 3:11 AM MDT for 9 counties in Nebraska. It took effect at May 13, 2016, 11:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2016, 3:11 AM MDT (09:11 UTC)
- In effect from
- May 13, 2016, 11:00 PM MDT
- Expired
- May 14, 2016, 8:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Boyd County, NE, Custer County, NE, Garden County, NE, Garfield County, NE, Holt County, NE, Keith County, NE, Lincoln County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 41 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2804 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
328 WWUS73 KLBF 130911 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 411 AM CDT FRI MAY 13 2016 NEZ004>006-008-023>026-036-037-094-132315- /O.NEW.KLBF.FZ.W.0001.160514T0500Z-160514T1400Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-GRANT-HOOKER-THOMAS- BLAINE-MCPHERSON-LOGAN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...AINSWORTH...HYANNIS...MULLEN...THEDFORD...HALSEY... DUNNING...PURDUM...BREWSTER...TRYON...RINGGOLD...STAPLETON... CODY...ELI...MERRIMAN...KILGORE 411 AM CDT FRI MAY 13 2016 /311 AM MDT FRI MAY 13 2016/ ...FREEZE WARNING IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 9 AM CDT /8 AM MDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 9 AM CDT /8 AM MDT/ SATURDAY. * TEMPERATURE: TEMPERATURES WILL FALL TO AROUND 30 DEGREES AND REMAIN THERE THROUGH THE EARLY MORNING HOURS ON SATURDAY. * IMPACTS: THE COLD TEMPERATURES WILL KILL GARDEN CROPS AND OTHER SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ022-035-057-059-132315- /O.NEW.KLBF.FR.Y.0001.160514T0500Z-160514T1400Z/ GARDEN-ARTHUR-KEITH-LINCOLN- INCLUDING THE CITIES OF...OSHKOSH...LEWELLEN...ARTHUR... OGALLALA...PAXTON...NORTH PLATTE 411 AM CDT FRI MAY 13 2016 /311 AM MDT FRI MAY 13 2016/ ...FROST ADVISORY IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 9 AM CDT /8 AM MDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 9 AM CDT /8 AM MDT/ SATURDAY. * TEMPERATURE: TEMPERATURES WILL FALL INTO THE LOW 30S EARLY SATURDAY MORNING. * IMPACTS: THE COLD TEMPERATURES WILL HARM GARDEN CROPS AND OTHER SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ POWER
3 follow-up statements
513 WWUS73 KLBF 132026 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 326 PM CDT FRI MAY 13 2016 NEZ009-027-141400- /O.EXA.KLBF.FZ.W.0001.160514T0500Z-160514T1400Z/ ROCK-LOUP- INCLUDING THE CITIES OF...BASSETT...ROSE...TAYLOR 326 PM CDT FRI MAY 13 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 9 AM CDT /8 AM MDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY. * TEMPERATURE: TEMPERATURES WILL FALL TO AROUND 30 DEGREES AND REMAIN THERE THROUGH THE EARLY MORNING HOURS ON SATURDAY. * IMPACTS: THE COLD TEMPERATURES WILL KILL GARDEN CROPS AND OTHER SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ004>006-008-023>026-036-037-094-141400- /O.CON.KLBF.FZ.W.0001.160514T0500Z-160514T1400Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-GRANT-HOOKER-THOMAS- BLAINE-MCPHERSON-LOGAN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...AINSWORTH...HYANNIS...MULLEN...THEDFORD...HALSEY... DUNNING...PURDUM...BREWSTER...TRYON...RINGGOLD...STAPLETON... CODY...ELI...MERRIMAN...KILGORE 326 PM CDT FRI MAY 13 2016 /226 PM MDT FRI MAY 13 2016/ ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 9 AM CDT /8 AM MDT/ SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING. * TEMPERATURE: TEMPERATURES WILL FALL TO AROUND 30 DEGREES AND REMAIN THERE THROUGH THE EARLY MORNING HOURS ON SATURDAY. * IMPACTS: THE COLD TEMPERATURES WILL KILL GARDEN CROPS AND OTHER SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ007-010-028-029-038-141400- /O.EXA.KLBF.FR.Y.0001.160514T0500Z-160514T1400Z/ BOYD-HOLT-GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...SPENCER...BUTTE...LYNCH...ONEILL... ATKINSON...BURWELL...BARTLETT...ERICSON...BROKEN BOW 326 PM CDT FRI MAY 13 2016 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY. * TEMPERATURE: TEMPERATURES WILL FALL INTO THE LOW 30S EARLY SATURDAY MORNING. * IMPACTS: THE COLD TEMPERATURES WILL HARM GARDEN CROPS AND OTHER SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NEZ022-035-057-059-141400- /O.CON.KLBF.FR.Y.0001.160514T0500Z-160514T1400Z/ GARDEN-ARTHUR-KEITH-LINCOLN- INCLUDING THE CITIES OF...OSHKOSH...LEWELLEN...ARTHUR... OGALLALA...PAXTON...NORTH PLATTE 326 PM CDT FRI MAY 13 2016 /226 PM MDT FRI MAY 13 2016/ ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 9 AM CDT /8 AM MDT/ SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING. * TEMPERATURE: TEMPERATURES WILL FALL INTO THE LOW 30S EARLY SATURDAY MORNING. * IMPACTS: THE COLD TEMPERATURES WILL HARM GARDEN CROPS AND OTHER SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KULIK
316 WWUS73 KLBF 140834 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 AM CDT SAT MAY 14 2016 NEZ004>006-008-009-023>027-036-037-094-141400- /O.CON.KLBF.FZ.W.0001.000000T0000Z-160514T1400Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GRANT-HOOKER-THOMAS- BLAINE-LOUP-MCPHERSON-LOGAN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...AINSWORTH...BASSETT...ROSE...HYANNIS...MULLEN... THEDFORD...HALSEY...DUNNING...PURDUM...BREWSTER...TAYLOR... TRYON...RINGGOLD...STAPLETON...CODY...ELI...MERRIMAN...KILGORE 334 AM CDT SAT MAY 14 2016 /234 AM MDT SAT MAY 14 2016/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * TEMPERATURE: TEMPERATURES WILL CONTINUE TO FALL TO AROUND 30 DEGREES AND REMAIN THERE THROUGH THE EARLY MORNING HOURS ON SATURDAY. * IMPACTS: THE COLD TEMPERATURES WILL KILL GARDEN CROPS AND OTHER SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ007-010-022-028-029-035-038-057-059-141400- /O.CON.KLBF.FR.Y.0001.000000T0000Z-160514T1400Z/ BOYD-HOLT-GARDEN-GARFIELD-WHEELER-ARTHUR-CUSTER-KEITH-LINCOLN- INCLUDING THE CITIES OF...SPENCER...BUTTE...LYNCH...ONEILL... ATKINSON...OSHKOSH...LEWELLEN...BURWELL...BARTLETT...ERICSON... ARTHUR...BROKEN BOW...OGALLALA...PAXTON...NORTH PLATTE 334 AM CDT SAT MAY 14 2016 /234 AM MDT SAT MAY 14 2016/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING. * TEMPERATURE: TEMPERATURES WILL CONTINUE FALL INTO THE LOW TO MID 30S EARLY SATURDAY MORNING. * IMPACTS: THE COLD TEMPERATURES WILL HARM GARDEN CROPS AND OTHER SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SJACOBS
908 WWUS73 KLBF 141415 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 915 AM CDT SAT MAY 14 2016 NEZ004>006-008-009-023>027-036-037-094-141515- /O.EXP.KLBF.FZ.W.0001.000000T0000Z-160514T1400Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GRANT-HOOKER-THOMAS- BLAINE-LOUP-MCPHERSON-LOGAN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...AINSWORTH...BASSETT...ROSE...HYANNIS...MULLEN... THEDFORD...HALSEY...DUNNING...PURDUM...BREWSTER...TAYLOR... TRYON...RINGGOLD...STAPLETON...CODY...ELI...MERRIMAN...KILGORE 915 AM CDT SAT MAY 14 2016 /815 AM MDT SAT MAY 14 2016/ ...FREEZE WARNING HAS EXPIRED... TEMPERATURES HAVE RISEN ABOVE 40 DEGREES ALLOWING THE FREEZE WARNING TO EXPIRE. $$ NEZ007-010-022-028-029-035-038-057-059-141515- /O.EXP.KLBF.FR.Y.0001.000000T0000Z-160514T1400Z/ BOYD-HOLT-GARDEN-GARFIELD-WHEELER-ARTHUR-CUSTER-KEITH-LINCOLN- INCLUDING THE CITIES OF...SPENCER...BUTTE...LYNCH...ONEILL... ATKINSON...OSHKOSH...LEWELLEN...BURWELL...BARTLETT...ERICSON... ARTHUR...BROKEN BOW...OGALLALA...PAXTON...NORTH PLATTE 915 AM CDT SAT MAY 14 2016 /815 AM MDT SAT MAY 14 2016/ ...FROST ADVISORY HAS EXPIRED... TEMPERATURES HAVE RISEN ABOVE 40 DEGREES ALLOWING THE FROST ADVISORY TO EXPIRE. $$ KULIK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at May 13, 2:45 AM MDT, 26 minutes earlier.
Area forecast discussion, May 13, 2:45 AM MDT, 26 minutes before
Area Forecast Discussion National Weather Service North Platte NE 345 AM CDT FRI MAY 13 2016 .SYNOPSIS... Issued at 345 AM CDT Fri May 13 2016 Ridge over the west and east coasts at H5. Closed low over the Arrowhead of Minnesota with a trough into the Ohio Valley. && .SHORT TERM...(Today and tonight) Issued at 345 AM CDT Fri May 13 2016 Main forecast concern will be temperatures today and tonight with the possibility for precipitation with fropa and frost highlights. Upper low over Northern Minnesota will retrograde today and push a cold front through Nebraska through the day. Have kept schc pops over north central and northwest Nebraska this morning. Will become windy today from North Platte to O'Neill with the frontal passage. breezy elsewhere. slight diurnal trend today with temperatures but cold air advecting through the day. highs in the 50s north and the 60s south. Few clouds this morning with the fropa then clearing. increasing clouds southwest and west this afternoon with upslope conditions and front stalling out. with upper jet dynamics and upslope flow this evening slight chance showers temperatures falling into the low 30s from the interstate 80 corridor north to the Dakota border by morning. have a freeze warning through the north where skies will clear and temperatures will fall to around 30 for several hours. This matches up well with South Dakota offices. Patchy frost over most of the rest of western nebraska north of Interstate 80 but cloud cover and some light precipitation possible as well as light north winds keeping boundary layer mixed. Frost may have to be scaled back with further temperature forecasts today and expected extent of cloud cover. Yesterdays lows had LBF at 31 and 850mb temperatures 5C cooler Saturday morning. Even added a mix towards morning. .LONG TERM...(Saturday through Thursday) Issued at 345 AM CDT Fri May 13 2016 12z Saturday and beyond. Cool unsettled conditions are forecast for the majority of the extended periods with the possibility of another round of moderate precipitation early next week. Surface high pressure will build over eastern Nebraska Saturday into Sunday with return southerly flow taking hold over western portions of the cwa. At the same time a 120kt h3 jet will push east from the western Dakotas through the mid-Ohio states. The right entrance region of the jet will focus a mid-level front from northwest Nebraska southeast through the south central portion of the state into Sunday. Rainshowers will be the result...but qpf amounts are forecast to be light. At a minimum clouds will be on the increase and when combined with the return flow from the south...overnight lows early Sunday should be several degrees warmer. If a frost were to occur...northern Sheridan and Cherry Counties would be the most likely locations. There remains disagreement in the long range beyond early Sunday...thus confidence is low Sunday night and beyond. That being said...the long range forecast centers on the precipitation impacts from a Western Conus longwave trough and some influence from the northern stream. The models are in general agreement that a decent shortwave will rotate from the trough across the Rockies...and lift northeast over the Plains Monday into Tuesday. Decent rainfall amounts of a quarter to a half of an inch are possible over a large area of the cwa. The solutions advertise little in the way of instability for deep convection...thus showers should prevail. The EC attempts to phase with the sw with a northern stream wave quicker...allowing for an end of the precipitation Tuesday. The GFS is much slower to phase...leading to precipitation chances through early Thursday. With the uncertainty...will not vary from the extended blended which suggests at least a slight chance of qpf each day somewhere over the Sandhills region through early Friday. The presence of clouds and possible qpf will keep temperatures unseasonably cool...but the general trend is to warm several degrees each day after Monday with max T's approaching the 70s by Thursday of next week. Outside of a small area of frost potential Sunday morning...guidance does not support any areas of frost through the remainder of the extended. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1134 PM CDT Thu May 12 2016 A brief period of MVFR cigs is possible Friday morning as a cold front moves through Nrn Nebraska. The front is currently approaching SD. VFR is expected all areas from 18z friday through 06z friday evening. && .HYDROLOGY... Issued at 345 AM CDT Fri May 13 2016 Minor flood will continue along the North Platte River above Lake MConaughy. With increased releases from Lake McConaughy flood warning for North Platte on the North Platte. South Platte River will remain steady or slow rise from Roscoe to Brady and continued elevated. && .LBF Watches/Warnings/Advisories... Freeze Warning from midnight CDT /11 PM MDT/ tonight to 9 AM CDT /8 AM MDT/ Saturday for NEZ004>006-008-023>026-036-037-094. Frost Advisory from midnight CDT /11 PM MDT/ tonight to 9 AM CDT /8 AM MDT/ Saturday for NEZ022-035-057-059. && SYNOPSIS...Power SHORT TERM...Power LONG TERM...Jacobs AVIATION...CDC HYDROLOGY...Power
Hazardous weather outlook, May 12, 2:46 PM MDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 346 PM CDT THU MAY 12 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-132100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 346 PM CDT THU MAY 12 2016 /246 PM MDT THU MAY 12 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE RIVER...UP AND DOWNSTREAM OF LAKE MCCONAUGHY. WITH INCREASED RELEASES FROM MCCONAUGHY THE NORTH PLATTE RIVER AT NORTH PLATTE WILL BEGIN A STEADY RISE. THE SOUTH PLATTE RIVER IN WESTERN NEBRASKA WILL REMAIN ELEVATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE THIS WEEKEND OVER WESTERN NEBRASKA BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE RIVER...UP AND DOWNSTREAM OF LAKE MCCONAUGHY. WITH INCREASED RELEASES FROM MCCONAUGHY THE NORTH PLATTE RIVER AT NORTH PLATTE WILL BEGIN A STEADY RISE. THE SOUTH PLATTE RIVER IN WESTERN NEBRASKA WILL REMAIN ELEVATED. FROST IS POSSIBLE OVER NORTHERN NEBRASKA SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KULIK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 3:11 AM MDT | Freeze Warning | LBF | Blaine, Brown, Cherry, Grant, Hooker, Keya Paha and 6 more | 29 hr |
Nearby
Frost Advisories in Nebraska, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.